MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR MRI BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR MRI BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECPMR0110GBT
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an mri guided vacuum assisted breast biopsy through mass density, the needle of the device allegedly broke off.It was further reported that the half of the needle lodged in the visiloc and the other half remained in the patient.Reportedly the broke fragments were removed using clips and confirmed no metal was left behind.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent a mri guided vacuum assisted breast biopsy through mass density, during the procedure it was reported that the needle of the device allegedly broke off.It was further reported that the half of the needle lodged in the visiloc and the other half remained in the patient.Reportedly the broke fragments were removed using clips and confirmed no metal was left behind.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records were reviewed and this lot met all release criteria.Investigation summary: one 10g encor mri blunt tip biopsy probe and removable probe cover were received for investigation.The sample trap assembly was not returned.Product packaging and labeling were returned for the probe and verified with tw.The probe was received without protective tubing and appeared clean upon receipt.The probe body was rotates to identify any cracks.No cracks were observed on the probe body.The probe gears appeared to be clean.Visual inspection identified that the sample trap assembly was not returned.No damage was observed on the rear housing.The probe body was rotated to inspect for cracks, and none were observed and the probe gears appeared clean.Dried blood and tissue were present within the cutter.The probe was noted to be missing its aperture, and markings were observed throughout the cutter.No additional anomalies were identified during the initial inspection.A further device review was conducted and determined that the cannula tip was detached from the cannula body.The detached cannula tip was not returned with the complaint sample.Apparent weld marks were noted on the returned cannula body.The weld marks appear continuous and acceptable.However, the cannula tip was not returned and therefore the entire welding area could not be thoroughly inspected.Due to the reported breakage and identified detached components, functional testing was not performed.Based on the returned sample evaluation, the investigation is unconfirmed for the reported break and identified for detachment of device or device component as the encor probe was received with the cannula tip detached from the cannula body.It was determined the root cause of the detachment was most likely caused by a welding defect from the cannula supplier.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g2, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR MRI BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20813619
Report Number2020394-2024-01756
Device Sequence Number18625503
Product Code KNW
UDI-Device Identifier00801741086311
UDI-Public(01)00801741086311(11)240209(17)251201(10)VTHZ0667
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K233220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Catalogue NumberECPMR0110GBT
Device Lot NumberVTHZ0667
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date11/30/2024
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown